Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 239, NWS Mobile, AL

September 19, 2021Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Sep 19, 2021, 1:18 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 19, 2021, 1:18 PM CDT (18:18 UTC)
Expired
Sep 19, 2021, 4:17 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WGUS84 KMOB 191818
FLSMOB

Flood Advisory
National Weather Service Mobile AL
118 PM CDT Sun Sep 19 2021

FLC033-113-192130-
/O.NEW.KMOB.FA.Y.0239.210919T1818Z-210919T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
118 PM CDT Sun Sep 19 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  South Central Escambia County in northwestern Florida...
  Central Santa Rosa County in northwestern Florida...

* Until 430 PM CDT.

* At 118 PM CDT, Doppler radar and automated rain gauges indicated 
  heavy rain due to thunderstorms. This will cause urban and small 
  stream flooding. Between 1 and 2 inches of rain have fallen.

* Some locations that will experience flooding include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, 
  Gonzalez, Pace, Milton, Goulding, Bagdad, Myrtle Grove, Molino, 
  Floridatown, Pea Ridge, Point Baker, Roeville, Mulat, Harp and 
  Olive.

Additional rainfall amounts of 1 to 2 inches are expected over the 
area. This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3028 8757 3030 8752 3031 8751 3031 8752
      3030 8755 3035 8749 3036 8746 3042 8743
      3042 8740 3045 8739 3045 8741 3047 8743
      3054 8744 3057 8741 3065 8740 3080 8730
      3081 8679 3057 8696 3032 8729

$$

MM
3 follow-up statements
551 
WGUS84 KMOB 191942
FLSMOB

Flood Advisory
National Weather Service Mobile AL
242 PM CDT Sun Sep 19 2021

FLC033-113-192130-
/O.CON.KMOB.FA.Y.0239.000000T0000Z-210919T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
242 PM CDT Sun Sep 19 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 
430 PM CDT THIS AFTERNOON FOR SOUTH CENTRAL ESCAMBIA AND CENTRAL 
SANTA ROSA COUNTIES...

At 242 PM CDT, Doppler radar and automated rain gauges indicated 
heavy rain due to thunderstorms. This will cause urban and small 
stream flooding. Between 1 and 3 inches of rain have fallen.

Some locations that will experience flooding include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, 
  Pace, Milton, Goulding, Bagdad, Myrtle Grove, Floridatown, Pea 
  Ridge, Point Baker, Roeville, Mulat, Harp, Galt City, Olive and 
  Ward Basin.

Additional rainfall amounts up to 1 inch are expected over the area. 
This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3030 8752 3031 8751 3031 8752 3030 8755
      3032 8752 3035 8749 3036 8746 3066 8716
      3080 8694 3081 8679 3057 8696 3032 8729
      3028 8756

$$

MM
391 
WGUS84 KMOB 192056
FLSMOB

Flood Advisory
National Weather Service Mobile AL
356 PM CDT Sun Sep 19 2021

FLC033-113-192130-
/O.CON.KMOB.FA.Y.0239.000000T0000Z-210919T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
356 PM CDT Sun Sep 19 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 
430 PM CDT THIS AFTERNOON FOR SOUTH CENTRAL ESCAMBIA AND 
SOUTHWESTERN SANTA ROSA COUNTIES...

At 356 PM CDT, Doppler radar and automated rain gauges indicated 
heavy rain due to thunderstorms. This will cause urban and small 
stream flooding. Between 1 and 3 inches of rain have fallen.

Some locations that will experience flooding include...
  Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington, 
  Pace, Goulding, Bagdad, Myrtle Grove, Floridatown, Pea Ridge, 
  Brownsville, Olive, Avondale, Bellview, Beach Haven, Ramsey Beach, 
  Millview and Mulat.

Additional rainfall amounts up to 1 inch are expected over the area. 
This additional rain will result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3030 8752 3031 8751 3030 8755 3035 8749
      3036 8746 3066 8716 3057 8696 3032 8729
      3028 8756

$$

MM
055 
WGUS84 KMOB 192117
FLSMOB

Flood Advisory
National Weather Service Mobile AL
417 PM CDT Sun Sep 19 2021

FLC033-113-192127-
/O.CAN.KMOB.FA.Y.0239.000000T0000Z-210919T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
417 PM CDT Sun Sep 19 2021

...THE URBAN AND SMALL STREAM FLOOD ADVISORY IS CANCELLED FOR SOUTH 
CENTRAL ESCAMBIA AND SOUTHWESTERN SANTA ROSA COUNTIES...

The heavy rain has ended. Urban and small stream flooding is no 
longer expected to pose a threat. A Flash Flood Warning remains in 
effect for portions of far southern Escambia county until 8:15PM 
CDT. Please continue to heed remaining road closures.

LAT...LON 3030 8752 3031 8751 3030 8755 3035 8749
      3036 8746 3066 8716 3057 8696 3032 8729
      3028 8756

$$

MM

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Sep 19, 12:29 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 19, 12:29 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1229 PM CDT Sun Sep 19 2021

.NEAR TERM /Now Through Monday/...A weak upper level low
centered over the ARLATEX region will lift north-northeastward
through this evening, becoming centered over western Illinois by
midnight. However, the base of the upper shortwave that housed the
departing low will remain as far south as the northwest Gulf of
Mexico. This shortwave will eventually become broader and weaker
through the remainder of the near term as it moves very slowly
eastward over the lower Mississippi River region, and a longwave
trough digs southeast over the Northern Plains. PWATs will remain
from 1.9 to 2.2" through Sunday evening, and then gradually lower
from west to east to between 1.7 to 1.9" late Sunday night through
Monday afternoon.

Generally can expect a diurnally driven convective pattern with
offshore showers and thunderstorms during the overnight hours
gradually propagating onshore during the day, increasing in
coverage inland through the afternoon hours. We have already seen
an increase in convective coverage this morning along the coast,
and will continue to see this gradually spread inland as we head
into the afternoon hours. Showers and thunderstorms will be very
slow moving, to nearly stationary at times, and will continue to
pose a heavy rainfall threat. Given the antecedent saturated soil
moisture, heavy rainfall rates will result in excessive runoff and
potential for flash flooding. Given the overall limitation in
coverage of deep/intense convection, the flash flooding threat
should remain generally isolated. Convective coverage will
gradually decrease by the evening hours and continue to shift
inland to our far inland counties of southeastern MS and
southwestern AL. Highs today will generally be in the lower to
middle 80's.

Overnight tonight, at best isolated convective coverage is
expected with loss of daytime heating, and better coverage
diurnally shifts to the gulf marine waters and immediate coast.
Temperatures will generally fall into the lower to middle 70's.

Heading into the day Monday, convective coverage will be slightly
less and more focused inland as better forcing shifts north and
northeast. A scattered to at times numerous coverage of showers
and thunderstorms is expected, particularly over inland areas of
southeastern MS and inland southwestern AL. A low end threat for
flash flooding will continue as storms will continue to be slow
moving, heavy rain producers. High temperatures will reach the
middle 80's for most locations. MM/25

&&

.AVIATION...
18Z issuance...Showers and thunderstorms will continue to be
diurnally driven with late morning to early evening featuring best
coverage today and Monday. Outside of showers and storms, expect
generally VFR conditions to prevail during the day. Underneath and
in the vicinity of showers and storms, MVFR to IFR conditions will
prevail. Overnight tonight, with moist low levels anticipate
another round of MVFR to IFR ceilings to settle in, mainly after
the midnight hour. After sunrise, ceilings lift back to MVFR to
VFR for the remainder of the day. Once again any showers and
storms may result in IFR conditions late morning through early
evening. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Sep 19, 12:13 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CDT SUN SEP 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     WATER SPOUT      7 SE ORIOLE BEACH       30.30N 87.01W
09/19/2021                   GMZ655             FL   COUNTY OFFICIAL

            WATERSPOUT REPORTED BY COUNTY OFFICIAL ABOUT
            ONE MILE OFFSHORE OF THE PCOLA BEACH.

&&

JEH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:17 PM CDTFlash Flood WarningMOBEscambia3 hr
Sep 19, 3:11 PM CDTAreal Flood AdvisoryMOBEscambia2 hr
Sep 19, 3:22 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Sep 19, 5:30 PM CDTAreal Flood WarningMOBEscambia6 hr

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.